Alert archive / North Carolina / Small Craft Advisories in 2021

Small Craft Advisory 27, NWS Newport/Morehead City, NC

March 2, 2021

NWS Newport/Morehead City, NC issued this small craft advisory at Mar 2, 2021, 3:23 PM EST. It took effect at Mar 3, 2021, 4:06 AM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2021, 3:23 PM EST (20:23 UTC)
In effect from
Mar 3, 2021, 4:06 AM EST
Expired
Mar 3, 2021, 7:00 PM EST
In force
15 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

842 
WHUS72 KMHX 022023
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
323 PM EST Tue Mar 2 2021

AMZ156-158-030830-
/O.NEW.KMHX.SC.Y.0027.210303T1500Z-210304T0800Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
323 PM EST Tue Mar 2 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 3 AM
EST THURSDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  4 to 6 ft expected.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...From 10 AM Wednesday to 3 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-154-030200-
/O.EXT.KMHX.SC.Y.0026.000000T0000Z-210303T0200Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
323 PM EST Tue Mar 2 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM EST THIS
EVENING...

* WHAT...Seas 4 to 6 ft.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Until 9 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ150-022300-
/O.CON.KMHX.SC.Y.0026.000000T0000Z-210302T2300Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
323 PM EST Tue Mar 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WHAT...Seas 4 to 6 ft.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
6 follow-up statements
904 
WHUS72 KMHX 022308
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
608 PM EST Tue Mar 2 2021

AMZ150-030015-
/O.EXP.KMHX.SC.Y.0026.000000T0000Z-210302T2300Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
608 PM EST Tue Mar 2 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

AMZ156-158-031115-
/O.CON.KMHX.SC.Y.0027.210303T1500Z-210304T0800Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
608 PM EST Tue Mar 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO
3 AM EST THURSDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  4 to 6 ft expected.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...From 10 AM Wednesday to 3 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-154-030200-
/O.CON.KMHX.SC.Y.0026.000000T0000Z-210303T0200Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
608 PM EST Tue Mar 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

* WHAT...Seas 4 to 6 ft.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Until 9 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
913 
WHUS72 KMHX 030204
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
904 PM EST Tue Mar 2 2021

AMZ152-154-030315-
/O.EXP.KMHX.SC.Y.0026.000000T0000Z-210303T0200Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
904 PM EST Tue Mar 2 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

AMZ156-158-031415-
/O.CON.KMHX.SC.Y.0027.210303T1500Z-210304T0800Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
904 PM EST Tue Mar 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO
3 AM EST THURSDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  4 to 6 ft expected.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...From 10 AM Wednesday to 3 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
055 
WHUS72 KMHX 030906
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
406 AM EST Wed Mar 3 2021

AMZ156-158-032115-
/O.EXT.KMHX.SC.Y.0027.210303T0906Z-210304T0300Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
406 AM EST Wed Mar 3 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and
  seas 4 to 6 feet.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
197 
WHUS72 KMHX 031510
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
1010 AM EST Wed Mar 3 2021

AMZ156-158-040300-
/O.CON.KMHX.SC.Y.0027.000000T0000Z-210304T0300Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
1010 AM EST Wed Mar 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
321 
WHUS72 KMHX 032059
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
359 PM EST Wed Mar 3 2021

AMZ150-152-154-040900-
/O.NEW.KMHX.SC.Y.0028.210305T0400Z-210305T2200Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
359 PM EST Wed Mar 3 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THURSDAY TO 5 PM EST
FRIDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 6 ft expected.

* WHERE...The coastal waters from Duck to Ocracoke Inlet.

* WHEN...From 11 PM Thursday to 5 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ131-230-231-040900-
/O.NEW.KMHX.SC.Y.0028.210305T0600Z-210305T1200Z/
Alligator River-Albemarle Sound-Croatan and Roanoke Sounds-
359 PM EST Wed Mar 3 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 7 AM EST FRIDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and 
  choppy waters expected.

* WHERE...Albemarle, Croatan, and Roanoke Sounds and the 
  Alligator River.

* WHEN...From 1 AM to 7 AM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ135-040900-
/O.NEW.KMHX.SC.Y.0028.210305T0600Z-210305T1500Z/
Pamlico Sound-
359 PM EST Wed Mar 3 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST FRIDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and 
  rough waters expected.

* WHERE...Pamlico Sound.

* WHEN...From 1 AM to 10 AM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-158-040000-
/O.EXT.KMHX.SC.Y.0027.000000T0000Z-210304T0000Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
359 PM EST Wed Mar 3 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and
  seas 4 to 6 feet.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
975 
WHUS72 KMHX 040003
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
703 PM EST Wed Mar 3 2021

AMZ156-158-041215-
/O.EXP.KMHX.SC.Y.0027.000000T0000Z-210304T0000Z/
/O.EXA.KMHX.SC.Y.0028.210305T0600Z-210305T1500Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
703 PM EST Wed Mar 3 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST FRIDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt expected.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...From 1 AM to 10 AM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ150-152-154-041215-
/O.CON.KMHX.SC.Y.0028.210305T0400Z-210305T2200Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
703 PM EST Wed Mar 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THURSDAY TO
5 PM EST FRIDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 6 ft expected.

* WHERE...The coastal waters from Duck to Ocracoke Inlet.

* WHEN...From 11 PM Thursday to 5 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ131-230-231-041215-
/O.CON.KMHX.SC.Y.0028.210305T0600Z-210305T1200Z/
Alligator River-Albemarle Sound-Croatan and Roanoke Sounds-
703 PM EST Wed Mar 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM EST
FRIDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and 
  choppy waters expected.

* WHERE...Albemarle, Croatan, and Roanoke Sounds and the 
  Alligator River.

* WHEN...From 1 AM to 7 AM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ135-041215-
/O.CON.KMHX.SC.Y.0028.210305T0600Z-210305T1500Z/
Pamlico Sound-
703 PM EST Wed Mar 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST
FRIDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and 
  rough waters expected.

* WHERE...Pamlico Sound.

* WHEN...From 1 AM to 10 AM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Mar 2, 12:46 PM EST, 2 hours 37 minutes earlier.

Area forecast discussion, Mar 2, 12:46 PM EST, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
1246 PM EST Tue Mar 2 2021

.SYNOPSIS...
High pressure will build into the region from the north today
followed by low pressure passing just offshore Wednesday. High
pressure builds back in to round out the work week. Another
offshore low could affect the area over the weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 1145 AM Tuesday...Previous forecast remains on track with
mainly high clouds continuing to track across the area. The
clouds have been opaque enough to allow temps to warm a bit
quicker than expected, so bumped highs for this afternoon up a
degree or so across much of the area.

Previous Discussion...High pressure will build in from the NW
today with dry conditions prevailing though abundant high clouds
will bring filtered sunshine much of the day. A northerly surge
this morning will bring brisk N to NE winds, but winds diminish
fairly quickly this afternoon as gradients relax. Onshore winds
will bring coolest temps across NE sections where highs only
expected in the low to mid 40s while low to mid 50s expected
across SW sections.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
As of 245 AM Tuesday...A robust mid level shortwave moves from
the lower Mississippi River valley across the Southeast tonight
with an area of low pressure developing along the stalled
frontal boundary off the SC/GA coast after midnight. Guidance
has been trending farther south with the low pressure over the
past few runs and have backed off with timing and northward
extend of the precip lifting into the area late tonight and have
limited chance PoPs to south of Highway 70. Temps will fall
into the 30s by mid to late evening, then could begin to rise a
few degrees late tonight as clouds thicken and lower.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
As of 205 AM Tuesday...The overall pattern for the next 7 days
is looking cool and mostly dry with the best chance for
measurable rain Wed, and even this is being scaled back in scope
with each successive model run. The models appear to be
arriving on a consensus regarding developing low pressure off
the southeast coast this weekend. The trend is to keep the low
suppressed south and further offshore with only small chances
for light rain along the immediate coast.

Wednesday...The trend in the models which started on Mon is for
a more suppressed surface low off the coast and therefore a
drier forecast than previous expected. What was looking like a
widespread rain event with 1"+ amounts 3 days ago, now will
likely end up being measured in hundreths of an inch for much of
the area. The areas that could see the best rainfall will be
along/south of Highway 70 where around 0.25" is being
forecast and even this looking more uncertain given the latest
model run. Scaled back PoPs/QPF from likely/categorical to
chance/likely and this may need to be lowered further if present
trends continue. Areas north of Highway 264 could end being
dry. Temps slightly below climo with highs in the 50s.

Thursday through Friday...High pressure will build over the area
with dry weather expected and a reinforcement of the cold temps
Fri. Temps will be slightly below climo due Thu around 60,
dropping much below normal on Fri with highs in the 50s.

Saturday and Sunday...Low pressure will be developing off the
southeast coast this weekend. The track of this system will be
critical to how much wind/precipitation impact's there will be
across Eastern NC. The trend is to keep the low suppressed
south and further offshore with only small chances for light
rain along the immediate coast and keeping the strongest winds
well offshore. Temps will be below normal with highs in the 50s.

Monday...High pressure is expected to build south over the area
early next week producing dry/cool weather.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Short Term /Through Tonight/...
As of 1245 PM Tue...High confidence in VFR conditions through
the period. High pressure continues to build over the Carolinas
this afternoon keeping low level subsidence and mainly clear
conditions in place. Exception is a healthy band of mid and high
level clouds streaming off of developing low pressure over the
northern Gulf of Mexico, which is forecast to deepen and lift
off the SE coast overnight. Guidance continues to track this
feature further south, lowering the odds of sub-VFR impacts.
EWN/OAJ the most likely candidates for periods of MVFR cigs,
although probability based on current data is AOB 30%.

NE winds this afternoon become light and variable tonight,
backing to the north at 5-10 kt as low passes to our south.
Despite light winds, persistent high clouds should prevent any
fog formation.

Long Term /Wednesday through Saturday/...
As of 205 AM Tuesday...A low pres area moves off the coast Wed
with good rain chances and sub VFR possible. High pressure
builds in Thu through Sat inland with dry weather and VFR
conditions.

&&

.MARINE...
Short Term /Through Tonight/...
As of 1145 PM Mon...Early to mid morning NErly wind surge has
subsided with N to NE winds 15 to 20 kt now prevailing on the
inshore waters. Have dropped or allowed SCAs to expire across
the rivers and sounds, but 5-8 ft seas necessitates SCAs
continuing for the coastal waters into this afternoon.

Previous Discussion...High pressure will build into the region
today then will slide offshore tonight with an area of low
pressure developing off the SC/GA coast. Wind are progged to
diminish fairly quickly this afternoon and will generally be 15
kt or less tonight. Seas subside to 2-4 ft tonight as winds
relax across the waters.

Long Term /Wednesday through Saturday/...
As of 205 AM Tuesday...A low end SCA event will be possible Wed
afternoon and evening south of Oregon Inlet as low pressure
passes offshore. E/SE winds 10-15 kt early will back to the N
and increase to 15-25 kt, highest south of Oregon Inlet. Seas
will build to 4-6 ft, highest over the outer waters. For the
remainder of the forecast Thu through Sat, high pressure will
build over the waters with northerly flow 10-20 kt with seas
mainly 2-4 ft.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory until 6 PM EST this evening for AMZ150-
     152-154.
     Small Craft Advisory until 2 PM EST this afternoon for AMZ156-
     158.

&&

SYNOPSIS...MHX
NEAR TERM...SK/CB
SHORT TERM...SK
LONG TERM...JME
AVIATION...JME/MS
MARINE...JME/SK/CB
Hazardous weather outlook, Mar 2, 3:56 AM EST, 11 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
356 AM EST Tue Mar 2 2021

NCZ029-044>047-079>081-090>092-094-193>196-198-199-203>205-030900-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven-
Southern Craven-West Carteret-East Carteret-Inland Onslow-
Coastal Onslow-Northern Outer Banks-Ocracoke Island-Hatteras Island-
356 AM EST Tue Mar 2 2021

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.